MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-4-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that detached prematurely.The patient was undergoing a coil embolization procedure to treat an unruptured saccular posterior communicating artery aneurysm.The aneurysm max diameter was 3mm and the neck diameter was 2mm.Blood flow and vessel tortuosity were normal.It was reported that the coil and all accessory devices were prepared as indicated in the instructions for use (ifu).Continuous catheter flush was not administered during the procedure.Three coils were successfully deployed.The complaint coil was the fourth to be used.After the coil was pushed out of the sheath, it detached prematurely in the microcatheter.There was no friction or other difficulty during delivery of the coil.The physician did not rotate the delivery pusher during the procedure.No attempt had been made to detach the coil.The pushwire was not damaged.The coil was removed with the microcatheter and was replaced to continue the procedure.No additional surgical and medicinal intervention was required.There was no harm or injury to the patient.Ancillary devices: echelon 10 microcatheter, synchro 14 guidewire 2022-03-09 ared (for, rep, hcp): no additional information received.
 
Additional Manufacturer Narrative
H3: the axium prime coil was returned for analysis.Upon visual examination, the axium prime implant coil was returned within the in troducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.There is no evidence of any deta chment attempts by mechanical or manual methods.No bends or kinks were found with the axium prime pushwire.The coin was present and against the lumen stop.The shield coil was found intact.The implant coil was already detached and was returned for analysis.The axium prime implant coil was found damaged and stretched.No other anomalies were observed.Under the microscope, the outer jacket was then removed to gain access the coin.The release wire was found stuck within the lumen stop and broke at the coin when retraction was attempted.Dried blood was found occluding the lumen stop, causing the release wire/coin to become stuck.The coin could not be accurately measured due to its damaged state.The lumen stop was found to be visually acceptable.The lumen stop inner diameter (id) was measured to be within specification.The retainer ring was found damaged and ovalized.The retainer ring inner diameter (id) could not be accurately measured due to its damaged state.Based on the analysis performed the axium prime coil was confirmed to have prematurely detached.The damage to the retainer ring is the likely cause of the premature detachment as that would cause the detach element to slip out of the retainer ring.The damage to retainer ring, implant coil damaged and stretched indicative of forceful manipulation of the device or attempts to advance/retract the device against resistance.Since the catheter was not returned, any contribution of the catheter to the issue could not be determined.The review of device history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13844855
Report Number2029214-2022-00455
Device Sequence Number14635535
Product Code KRD
UDI-Device Identifier00847536032149
UDI-Public00847536032149
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2024
Device Model NumberAPB-1.5-4-HX-ES
Device Catalogue NumberAPB-1.5-4-HX-ES
Device Lot NumberB171434
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date03/22/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale